Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 17, 2007, 2:28 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2007, 2:28 PM MDT (20:28 UTC)
- Expired
- May 17, 2007, 3:01 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 2:35 PM MDT | HAIL 0.75 | 3 E The Pinery, CO | |
| May 17, 2:51 PM MDT | HAIL 0.88 | 10 N Elizabeth, CO | HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 172028 SVRBOU COC035-039-172115- /O.NEW.KBOU.SV.W.0043.070517T2028Z-070517T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 228 PM MDT THU MAY 17 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO EAST CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 315 PM MDT * AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR THE PINERY...OR ABOUT 23 MILES SOUTHEAST OF DENVER...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE PINERY...PONDEROSA PARK...PARKER...FRANKTOWN AND ELIZABETH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3951 10479 3926 10489 3925 10461 3950 10455 $$
2 follow-up statements
000 WWUS55 KBOU 172043 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 241 PM MDT THU MAY 17 2007 COC035-039-172115- /O.CON.KBOU.SV.W.0043.000000T0000Z-070517T2115Z/ ELBERT CO-DOUGLAS CO- 241 PM MDT THU MAY 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR EAST CENTRAL DOUGLAS AND WEST CENTRAL ELBERT COUNTIES... AT 241 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES EAST OF PARKER...OR ABOUT 25 MILES SOUTHEAST OF DENVER... MOVING EAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE PINERY...PONDEROSA PARK...PARKER...FRANKTOWN AND ELIZABETH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3951 10479 3926 10489 3925 10461 3950 10455 $$
000 WWUS55 KBOU 172101 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 301 PM MDT THU MAY 17 2007 COC035-039-172111- /O.CAN.KBOU.SV.W.0043.000000T0000Z-070517T2115Z/ ELBERT CO-DOUGLAS CO- 301 PM MDT THU MAY 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DOUGLAS AND WEST CENTRAL ELBERT COUNTIES IS CANCELLED... LAT...LON 3951 10479 3926 10489 3925 10461 3950 10455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:00 AM MDT, 10 hours 28 minutes earlier.
Area forecast discussion, May 17, 4:00 AM MDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT THU MAY 17 2007 .SHORT TERM...MAIN THEME TODAY WILL BE A SLIGHT INCREASE IN MOISTURE. THERE HAS BEEN STEADY MOISTURE CONVERGENCE OVERNIGHT NEAR THE NORTHERN COLORADO BORDER...WITH EASTERLIES BRINGING IN A PLUME OF MOISTURE FROM THE KANSAS/NEBRASKA BORDER AREA. MEANWHILE SOUTHERLIES CONTINE ACROSS MOST OF THE PLAINS...BUT LOW LEVELS NOT REALLY ANY WETTER TO THE SOUTH. MEANWHILE ALOFT DEEP MOISTURE POOL HAS BEEN CREATED BY CONVECTION NEAR AND SOUTH OF THE FOUR CORNERS AREA THE LAST SEVERAL DAYS. THE LATEST SURGE IN LOW LEVEL MOISTURE APPEARS TO HAVE NOT PASSED THE SAN JUANS...BUT AT HIGHER LEVELS HAS LIKELY DRAWN CLOSER. LAST RADAR ECHOES OVERNIGHT APPEARED TO SHOW A WEAK DEFORMATION ZONE AROUND SALIDA WHICH PROBABLY MARKS INCREASED MOISTURE ON ITS SOUTH SIDE. WINDS ALOFT REMAIN LIGHT AND THERE IS CONTRADICTORY INFORMATION ABOUT THE TRENDS TODAY...STORMS MAY REMAIN MORE OUTFLOW DRIVEN. MODELS DO AMPLIFY A VERY WEAK TROUGH MOVING SLOWLY EAST ACROSS THE FOUR CORNERS THIS MORNING. SURFACE WINDS ON THE PLAINS SHOULD SHOW THEIR DIURNAL TENDENCY FOR SOUTH TO SOUTHEAST...MODELS WASH OUT THE CURRENT CONVERGENCE ZONE BUT WITH WEAK PRESSURE FALLS ACROSS AZ/NM NOT REAL CONVINCED THAT THERE WILL STILL BE SOME CONVERGENCE EITHER ACROSS NORTHERN COLORADO OR INTO THE FRONT RANGE FOOTHILLS. GIVEN A GENERAL INCREASE IN MOISTURE... LIKELIHOOD OF BEING ON THE EDGE OF THE MOISTURE PLUME WITH SOME SUNSHINE...AND LIKELY FOOTHILLS CONVERGENCE I RAISED POPS IN THE MOUNTAINS/FOOTHILLS AND FROM DENVER SOUTH. HELD BACK ON THE PLAINS BECAUSE THE DAY WILL START COOL WITH AREAS OF STRATUS...AND SLOW STORM MOTION MAY LIMIT THE EASTWARD PROGRESSION BEFORE THINGS STABILIZE AGAIN THIS EVENING. SEVERE RISK LIMITED BY LOW SHEAR AND SLOW STORM MOTION...THOUGH THIS MAY GET BETTER ON THE PLAINS AROUND SUNSET. SOME STRONG PULSES POSSIBLE THOUGH. THERE IS A BIT OF A HEAVY RAIN THREAT WITH THE SLOW MOTION AND PRECIPITABLE WATER UP TO 0.75 INCH...BUT IT DOES NOT APPEAR TO BE A SERIOUS FLASH FLOOD THREAT. THERE IS SLIGHT WARMING TODAY...LEFT HIGHS ALONE ASSUMING THERE WILL BE SOME DISSIPATION OF THE CLOUDS THIS MORNING. RAISED MINS SLIGHTLY TONIGHT FOR EXPECTED CLOUD COVER. .LONG TERM...NOT MUCH CHANGE IN THE OVERALL PATTERN OF THE NEXT FEW DAYS SO THERE WILL BE LITTLE IF ANY CHANGES MADE TO THE GRIDS AS WELL. AN UPPER LEVEL RIDGE IS STILL PROGGED TO CONTINUE OVER COLORADO ON FRIDAY AND SATURDAY...THEN ITS AXIS WL SLOWLY SHIFT EAST WITH A WEAK SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER THE AREA. BOTH MDLS SHOWS SOME MID AND UPPER LEVEL MSTR CONTINUING TO MOVE UP FM CENTRAL NEW MX INTO CO. MAIN INGREDIENT DRIVING THE SHOWERS AND THUNDERSTORMS WILL BE AFTERNOON HEATING. THERE COULD BE A WEAK DISTURBANCE OR TWO EMBEDDED IN THE FLOW BUT NOTHING SIGNIFICANT ENOUGH TO ALTER POPS. WITH THIS IN MIND...TREND TO KEEP THE HIGHEST POPS IN AND NEAR THE HIGHER TERRAIN STILL LOOKS ON TRACK. THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS THE NORTHERN ROCKIES AND ACROSS THE NRN TIER LATE MONDAY INTO TUESDAY. AS IT DOES...ITS ASSOCIATED COLD FRONT WILL MOVE INTO THE CWFA. THE MAIN PUSH OF COOL AIR LOOKS TO BE LATE MONDAY NIGHT INTO TUESDAY MORNING...WITH SOME UPSLOPE PCPN POSSIBLE AT THAT TIME. CURRENT GRIDS ALREADY REFLECT THIS SO WL KEEP THE GRIDS PRETTY MUCH AS IS. && .AVIATION...VFR CONDITIONS EXPECTED. SCATTERED THUNDERSTORMS FROM 21Z TO 03Z WITH LOCALIZED GUSTY WINDS AND HEAVY RAIN POSSIBLE. WESTERN GATES MOST LIKELY TO BE AFFECTED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. GIMMESTAD/COOPER
Hazardous weather outlook, May 17, 10:33 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT THU MAY 17 2007 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...GRADUALLY SPREADING ACROSS THE FRONT RANGE BY THIS EVENING. SOME STORMS COULD DEVELOP FURTHER EAST ON THE PLAINS... MAINLY IN THE EVENING. WITH LIGHT WINDS ALOFT...THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. A FEW STORMS COULD REACH SEVERE LIMITS...WITH HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 58 MPH. THE STORMS ARE EXPECTED TO END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY. AN UPPER LEVEL TROUGH PASSING TO THE NORTH OF THE STATE WILL BRING A COLDER AIRMASS AND UPSLOPE FLOW TO THE PLAINS AND FOOTHILLS LATER MONDAY AND TUESDAY. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/SWE
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.